Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 79, NWS Dodge City, KS

May 22, 2008Finney County, Haskell County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at May 22, 2008, 3:36 PM CDT for Finney County, Haskell County, Kansas. It was in force for 39 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 22, 2008, 3:36 PM CDT (20:36 UTC)
Expired
May 22, 2008, 4:15 PM CDT
In force
39 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon

Counties Finney County, KS, Haskell County, KS

The radar

The Dodge City radar (KDDC), 77 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 22, 3:40 PM CDTHAIL 1.759 Nnw Tice, KS
May 22, 3:47 PM CDTHAIL 110 Nnw Tice, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 22, 1:52 PM CDTTornado Watch PDSSPC10 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.6 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2008-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1191 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2008-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1191 J/kg
Mixed-layer CIN
-320 J/kg
Mixed-layer LCL
1232 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDDC 222036
SVRDDC
KSC055-081-222115-
/O.NEW.KDDC.SV.W.0079.080522T2036Z-080522T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
336 PM CDT THU MAY 22 2008

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL FINNEY COUNTY IN SOUTHWEST KANSAS.
  EASTERN HASKELL COUNTY IN SOUTHWEST KANSAS.

* UNTIL 415 PM CDT

* AT 332 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
  GOLF BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS
  STORM WAS LOCATED NEAR SUBLETTE...MOVING NORTH AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SUBLETTE...
  PLYMELL...
  PIERCEVILLE...
  RURAL RESIDENCES OF EASTERN HASKELL AND SOUTHERN FINNEY COUNTIES.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING
FOR SOUTHWESTERN KANSAS.

LAT...LON 3790 10092 3789 10065 3746 10081 3750 10093
TIME...MOT...LOC 2036Z 191DEG 52KT 3756 10085

$$

FINCH
1 follow-up statement
000 
WWUS53 KDDC 222053
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
352 PM CDT THU MAY 22 2008

KSC055-081-222115-
/O.CON.KDDC.SV.W.0079.000000T0000Z-080522T2115Z/
FINNEY KS-HASKELL KS-
352 PM CDT THU MAY 22 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR NORTH CENTRAL HASKELL AND SOUTH CENTRAL FINNEY COUNTIES...

AT 346 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THIS STORM WAS LOCATED 16 MILES SOUTHWEST OF PIERCEVILLE...OR 10
MILES SOUTHEAST OF PLYMELL...MOVING NORTH AT 53 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PIERCEVILLE...
  RURAL RESIDENCES OF NORTHERN HASKELL AND SOUTHERN FINNEY COUNTIES.

AT 340 PM THE PUBLIC REPORTED GOLFBALL SIZED HAIL 11 MILES NORTH NORTHEAST
OF SUBLETTE. 

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING
FOR SOUTHWESTERN KANSAS.

LAT...LON 3788 10087 3789 10065 3761 10077 3763 10087
TIME...MOT...LOC 2052Z 197DEG 46KT 3775 10077

$$

FINCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 2:15 PM CDT, 1 hour 21 minutes earlier.

Area forecast discussion, May 22, 2:15 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
215 PM CDT THU MAY 22 2008

.DISCUSSION...

DAYS 1-2...

DISCUSSION AND FORECAST GOING OUT EARLY DUE TO ONGOING SEVERE
WEATHER.

SEVERE WEATHER OUTBREAK EXPECTED OVER THE NEXT FEW DAYS...INCLUDING
THE POSSIBILITY OF SIGNIFICANT AND LONG LIVED TORNADOES.

12Z UPPER AIR ANALYSIS WAS RATHER TELLING IN REGARDS TO THE UPCOMING
WEATHER. NOSE OF 95KT H25 JET WAS PUNCHING INTO EASTERN COLORADO AS
IT ROUNDED THE BASE OF STRONG UPPER ACROSS WESTERN CONUS. ON THE
BACK SIDE OF THIS POTENT SYSTEM, 145KT JET STREAK WAS MOVING SOUTH
INTO CA. VERY IMPRESSIVE HEIGHT FALLS OF 150 METERS COULD BE SEEN IN
ALBUQUERQUE, NM WITH HEIGHT FALLS OF 120 METERS FROM EASTERN NM WEST
INTO A LARGE PORTION OF CA. H7 TEMPERATURES NEAR THE UPPER SYSTEM
WERE INTO THE SINGLE DIGITS BELOW 0C. H85 TEMPERATURES OF 15C AND
ABOVE WERE FOUND ACROSS MUCH OF KS SOUTH WHILE SINGLE DIGITS
READINGS WERE SEEN INTO NE. PLUME OF 10C AND ABOVE ABUNDANT GULF
MOISTURE ENGULFED THE ENTIRE STATES OF KS, OK AND TX AND NOSING INTO
SOUTHERN NE.

SURFACE DEWPOINTS HAVE INCREASED TO THE 60S ACROSS A LARGE PORTION
OF SOUTHWEST KANSAS. MODELS CONTINUE TO BE PERSISTENT WITH DRYLINE
FURTHER WEST FROM SCOTT CITY TO GARDEN CITY TO LIBERAL AND MOVING
EAST BY MID AFTERNOON. AS UPPER SYSTEM CONTINUES TO EJECT S/WVS EAST
ACROSS THE PLAINS TODAY, UPPER LEVEL JET NOSES INTO WESTERN KANSAS.
INCREDIBLE SHEAR (500M2/S2 0-1KM SRH) IS IN PLACE BY LATE AFTERNOON
ACROSS MUCH OF SOUTHWEST. THE DRYLINE IS NOT EXPECTED TO MOVE MUCH
BY EVENING. CAP REMAINS STRONG ENOUGH THROUGH THE EARLY AFTERNOON TO
ALLOW INCREASED CAPE ACROSS THE FA (2000 TO 3000 J/KG). ONCE STORMS
DO GO ALONG THE DRYLINE, THEY WILL QUICKLY BECOME SEVERE. NOT ONLY
WILL VERY LARGE AND DAMAGING HAIL BE AN ISSUE BUT A FEW TORNADOES
ARE LIKELY. IN ADDITION, DAMAGING WINDS AND HEAVY RAINFALL CANNOT BE
RULED OUT. PRECIPITABLE WATER VALUES WILL BE IN EXCESS OF 1 INCH.
STORMS ARE LIKELY TO CONTINUE INTO THE EARLY OVERNIGHT HOURS.
DRYLINE WILL MOVE WEST ONLY SLIGHTLY. THUNDERSTORM CHANCES WITH
POSSIBLE TORNADOES WILL CONTINUE INTO THE EARLY OVERNIGHT HOURS.

ANOTHER ROUND OF SEVERE WEATHER IS EXPECTED FRIDAY. THIS TIME, THE
DRYLINE LOOKS TO BE SLIGHTLY FURTHER EAST. BULK OF ACTIVITY WILL BE
IN THE VICINITY OF NESS CITY TO DODGE CITY TO ASHLAND AND EAST.
SHEAR IS CONSIDERABLY LESS THAN THURSDAY. STORMS WILL BE CAPABLE OF
LARGE HAIL AND DAMAGING WINDS. BY SATURDAY, DRYLINE WILL ONCE AGAIN
BE THE FOCUS FOR ADDITION SEVERE THUNDERSTORMS. WILL CONTINUE TO
MONITOR THE LOCATION OF THE DRYLINE BUT PRESENT INDICATIONS PLACE
THE EXTREME EASTERN FA IN THE BEST CHANCE FOR SEVERE THUNDERSTORMS.

DAYS 3-7...

AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BE SET UP IN THE
MISSISSIPPI VALLEY REGION TO BEGIN THE PERIOD AT 00Z SUNDAY.
MEANWHILE, A STRONG UPPER LEVEL TROUGH OF LOW PRESSURE WILL BE IN
THE WESTERN CONUS BRINGING A SOUTHWESTERLY FLOW ALOFT ACROSS WESTERN
KANSAS. MEDIUM RANGE MODELS ARE IN GENERAL AGREEMENT INDICATING AN
EVER SO SLIGHT RETROGRADING OF THE UPPER LEVEL TROUGH TO THE WEST BY
EARLY MONDAY. THIS WILL COINCIDE WITH THE UPPER LEVEL RIDGE TO OUR
EAST BEGINNING TO BREAK DOWN IN AMPLIFICATION BUT EXPANDING SOMEWHAT
TO THE WEST INTO THE SOUTHERN PLAINS OF OKLAHOMA AND TEXAS.
REGARDLESS, A GENERAL SOUTHWESTERLY FLOW ALOFT WILL REMAIN ACROSS
WESTERN KANSAS THROUGH MID WEEK. A SERIES OF UPPER LEVEL S/WAVE
TROUGHS WILL CONTINUE TO CYCLE THROUGH THE PATTERN WHICH WILL ALLOW
FOR THE POSSIBILITY FOR THUNDERSTORMS EACH DAY THROUGH THE EARLY
PART OF NEXT WEEK. SOME OF THESE STORMS COULD BE SEVERE. AT THE
SURFACE, A GENERAL LOW LEVEL SOUTHERLY FLOW WILL BE SET UP ACROSS
WESTERN KANSAS THROUGH MONDAY AS A RESULT OF A LOW PRESSURE CENTER
PERSISTING NEAR AND ALONG THE KANSAS AND COLORADO BORDER. AGAIN,
THIS WILL PROVIDE AMPLE MOISTURE RETURN TO SOUTH CENTRAL AND
PORTIONS OF SOUTHWEST KANSAS WITH DEWPOINTS AT H85 REACHING WELL UP
INTO THE TEENS(C). A FAIRLY PRONOUNCED DRYLINE WILL REMAIN SET UP IN
OUR CWA SATURDAY NIGHT. THE GFS AND ECMWF(HIRES) THEN POINT TO THE
DRYLINE RETREATING ACROSS THE CWA BY SUNDAY EVENING OPENING UP MORE
OF A MOISTURE RETURN TO THE FORECAST AREA. A COLD FRONT WILL THEN
PUSH THROUGH WESTERN KANSAS LATE TUESDAY/EARLY WEDNESDAY TIME FRAME
WHICH AGAIN WILL BRING A CHANCE OF PRECIP TO THE FORECAST AREA. WILL
STAY WITH CURRENT POPS DUE TO THE UNCERTAINTY OF DETAILS THIS FAR
OUT.

AS FOR TEMPERATURES, EXPECT WARM DAYS SUNDAY AND MONDAY WITH
TEMPERATURES AT H85 RANGING FROM THE MID 20S(C) EAST TO THE UPPER
20S(C) WEST. THIS WILL ALLOW SURFACE HIGHS TO REACH WELL UP INTO THE
80S(F) TO THE LOWER 90S(F) ACROSS MUCH OF THE CWA. THE COLD FRONT
PUSHING THROUGH SHOULD HELP COOL TEMPERATURES A BIT BY MID WEEK.
PLAN ON SLIGHT ADJUSTMENTS TO TEMPERATURES RIGHT NOW.

&&

.AVIATION...

A SURFACE LOW WILL PERSIST ALONG THE KANSAS AND COLORADO BORDER
TODAY WHILE A DRYLINE SLOWLY ADVANCES FROM NEAR THE COLORADO BORDER
EAST ACROSS SOUTHWESTERN KANSAS. THUNDERSTORMS CAN BE EXPECTED ALONG
AND AHEAD OF THE DRYLINE THIS EVENING AND INTO THE OVERNIGHT HOURS.
EXPECT MVFR/IFR CONDITIONS IN AND AROUND ANY CONVECTIVE
ACTIVITY...MAINLY EAST OF A LINE FROM SYRACUSE TO LIBERAL.
OTHERWISE, VFR CONDITIONS WILL PERSIST.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  65  89  68  91 /  60  40  50  30
GCK  63  89  64  89 /  30  20  30  30
EHA  58  91  58  89 /  10  20  20  20
LBL  64  92  62  91 /  30  20  30  20
HYS  65  86  68  89 /  60  50  50  40
P28  69  89  70  92 /  40  50  50  50

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR
KSZ061-062-074-075-084-085.

FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING
FOR KSZ061-062-074-075-084-085.

WIND ADVISORY UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING FOR KSZ043-
044-061>064-074>078-084>088.

&&

FN30/32/32
Hazardous weather outlook, May 22, 12:10 PM CDT, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
1210 PM CDT THU MAY 22 2008

KSZ030-031-043>046-063>066-076>081-086>090-231000-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD-
HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-SEWARD-MEADE-CLARK-COMANCHE-
BARBER-
1210 PM CDT THU MAY 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL
KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A DRYLINE WILL BECOME THE FOCUS FOR THUNDERSTORM DEVELOPMENT AFTER 3
PM. THIS DRYLINE BY 3 PM WILL EXTEND FROM NEAR SCOTT CITY TO NEAR
LIBERAL. EAST OF THIS BOUNDARY THERE WILL BE A THREAT OF SUPERCELL
THUNDERSTORMS CAPABLE OF PRODUCING VERY DAMAGING HAIL ALONG WITH THE
THREAT OF TORNADOES IN THE STRONGEST OF SUPERCELL THUNDERSTORMS.
CONDITIONS WILL BE SUFFICIENT THAT ANY TORNADO THAT MIGHT DEVELOP
COULD BECOME SIGNIFICANT AND LONG LIVED.

ALL PERSONS LIVING EAST OF SCOTT CITY TO NEAR LIBERAL ARE URGED TO
MONITOR THE LATEST UPDATES AND POSSIBLE WARNINGS. SHOULD A SEVERE
THUNDERSTORM OR TORNADO WARNING BE ISSUED FOR THE AREA...IMMEDIATE
ACTION TO PROTECT LIFE AND PROPERTY SHOULD BE TAKEN.

THE THREAT FOR STORMS AND SEVERE HAIL WILL SHIFT WEST AFTER DARK. A
FEW TORNADOES CANNOT BE RULED OUT THROUGH MIDNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ADDITIONAL SEVERE WEATHER IS EXPECTED FRIDAY AFTERNOON AND INTO THE
FIRST OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL BE NEEDED AFTER 3 PM...INITIALLY FROM NEAR SCOTT CITY
TO NEAR LIBERAL AND THEN INTO THE PRATT, LARNED AND HAYS AREA BY
EVENING. SPOTTERS MAY BE NEEDED LATE THIS EVENING FARTHER WEST.
ADDITIONAL ACTIVATION WILL BE NEEDED ON FRIDAY.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

KSZ061-062-074-075-084-085-231000-
HAMILTON-KEARNY-STANTON-GRANT-MORTON-STEVENS-
457 AM CDT THU MAY 22 2008 /357 AM MDT THU MAY 22 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
KANSAS.

.DAY ONE...TODAY AND TONIGHT

BOTH A WIND ADVISORY AND A RED FLAG WARNING WILL BE IN EFFECT
TODAY. GUSTY SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS TO NEAR 55 MPH
WILL BE POSSIBLE LATE THIS MORNING AND CONTINUING INTO THIS
EVENING. IN ADDITION, RELATIVE HUMIDITIES WILL FALL TO LESS THAN
15 PERCENT AS TEMPERATURES CLIMB TO AROUND 90. THIS WILL RESULT IN
A HIGH FIRE DANGER.

THERE IS A CHANCE FOR A THUNDERSTORM OR TWO IN EASTERN
KEARNY...GRANT...AND STEVENS COUNTIES BY EARLY AFTERNOON. ANY STORM
THAT DOES FROM WILL HAVE THE POTENTIAL TO QUICKLY GO SEVERE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY NIGHT WITH A
BETTER CHANCE SATURDAY NIGHT. SOME OF THESE COULD BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION COULD BE NECESSARY ACROSS EASTERN KEARNY...GRANT
AND STEVENS COUNTIES.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

07/30

In the hours before

Local storm report, May 22, 2:25 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
225 PM CDT THU MAY 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     HAIL             GARDEN CITY             37.98N 100.86W
05/22/2008  E0.75 INCH       FINNEY             KS   PUBLIC

&&

JRJ
Local storm report, May 22, 2:29 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
229 PM CDT THU MAY 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0224 PM     HAIL             NNE GARDEN CITY         37.98N 100.86W
05/22/2008  E1.00 INCH       FINNEY             KS   TRAINED SPOTTER

&&

GERARD
Local storm report, May 22, 2:50 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
250 PM CDT THU MAY 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0242 PM     HAIL             10 N GARDEN CITY        38.12N 100.86W
05/22/2008  E1.25 INCH       FINNEY             KS   PUBLIC

0243 PM     HAIL             10 N GARDEN CITY        38.12N 100.86W
05/22/2008  E1.25 INCH       FINNEY             KS   PUBLIC

&&

GERARD
Local storm report, May 22, 3:05 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
305 PM CDT THU MAY 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0254 PM     HAIL             5 SSW GRIGSTON          38.40N 100.75W
05/22/2008  E0.88 INCH       SCOTT              KS   TRAINED SPOTTER

0300 PM     HAIL             6 SSW GRIGSTON          38.39N 100.77W
05/22/2008  E1.00 INCH       SCOTT              KS   PUBLIC

&&

GERARD

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 8:30 PM CDTWind AdvisoryDDCClark, Finney, Ford, Grant, Gray, Hamilton and 10 more23 hr
May 22, 1:56 PM CDTSevere Thunderstorm WarningDDCFinney, Haskell64 min
May 22, 2:41 PM CDTSevere Thunderstorm WarningDDCFinney, Lane, Scott49 min
May 22, 3:16 PM CDTSevere Thunderstorm WarningDDCFinney, Gray, Haskell44 min
May 22, 3:28 PM CDTSevere Thunderstorm WarningDDCScott21 min
May 22, 3:35 PM CDTSevere Thunderstorm WarningDDCFinney, Kearny, Scott40 min
May 22, 3:57 PM CDTSevere Thunderstorm WarningDDCFinney, Lane, Scott48 min
May 22, 4:16 PM CDTSevere Thunderstorm WarningDDCFinney, Gray, Lane, Scott59 min
May 22, 4:39 PM CDTSevere Thunderstorm WarningDDCLane, Scott20 min
May 22, 4:39 PM CDTTornado WarningDDCFinney, Lane, Scott51 min
May 22, 5:32 PM CDTTornado WarningDDCLane, Ness, Trego43 min
May 22, 5:57 PM CDTSevere Thunderstorm WarningDDCLane, Scott28 min
May 22, 6:16 PM CDTTornado WarningDDCTrego44 min
May 22, 6:29 PM CDTSevere Thunderstorm WarningDDCLane, Ness14 min
May 22, 6:38 PM CDTSevere Thunderstorm WarningDDCFinney, Gray39 min
May 22, 6:53 PM CDTSevere Thunderstorm WarningDDCClark, Comanche67 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.